MAUDE Adverse Event Report: EL.EN. ELECTRONIC ENGINEERING S.P.A. DEKA SMARTXIDE TETRA

EL.EN. ELECTRONIC ENGINEERING S.P.A. DEKA SMARTXIDE TETRA
Model Number M118C1
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Superficial (First Degree) Burn (2685)
Date of Event 03/29/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
We, the manufacturer of the device performed the investigation based on the data gathered from the clinic by our us importer, (b)(4),.The events has been evaluated by our clinical, research and practice (crp) department's director who concluded that the patient was using spironolactone which is a steroid and can increase the photosensitivity of the skin.Moreover it is reported the use of retinoid drugs was interrupted too early in relation to the date of treatment (only one week prior).Also retinoid drugs increase the photosensitivity of the skin.Post treatment care was performed only with aesthetic ointment.The lesion are considered to be first degree burns that, if correctly treated, cannot led to permanent impairment.The lesions are anyway considered as serious injuries on the side of caution.The actual device involved in these events has been evaluated, by local authorized service, in date april the 6th, 2023 and found to be working properly within specifications (service report id#70795).Based on what stated above is possible to conclude that the event has been caused by a user error where the physician did not evaluated properly the existing condition of the patient before performing the treatment.No design issue nor deficiency has been identified as cause of the event.The risk management file of the device code rmf_m118xx_02 has been evaluated for the risk relative to lesion to patients due to user error and found still adequate.No remedial action required - device is working properly within specifications.This initial report is to be considered as final report, unless fda has further questions.
 
Event or Problem Description
On march the 31st 2023, el.En.Electronic engineering spa became aware of an adverse event, reported by the us importer, (b)(4), in which they informed us to have received from a clinic a complaint in which it is reported that 3 patient developed lesions on the face following a dermatological treatment with the device smartxide tetra.The events took place all in the same clinic with the same device.The actual device involved in this event is a deka smartxide tetra manufactured by el.En.Spa and marketed in the us with 510(k) number k180193.All the three patient's lesions and treatment has been evaluated.The first two has been considered reportable, on the side of caution, considering their lesion as serious injuries (first degree burns).The third patient's lesion has been evaluated to not be serious injuries that would heal properly with standard post-treatment care (evaluation performed by a person qualified to make a medical judgement).The present report will cover the event relative to patient b.Patient is a female, 34 years old with skin type ii (fitzpatrick scale).The day after the treatment the patient reported face feeling hot, bumpy texture, tight, and swollen.The following evening, patient reports welts and hives.48 hours later, reports feeling more swollen and face weeping yellow fluid.The treatment was performed with the following parameters: 4w/600 spacing hp mode, smart track, spray mode.It is reported that the end-point of the treatment was mild erythema, nothing out of ordinary, and no edema.Patient was topically numbed with blt prior to treatment, reported no discomfort or excessive heat sensation during treatment.To be noted that patient was taking spironolactone, and did not discontinue prior to treatment.Patient did not use any retinols one week prior.As post treatment on the patient: elta md silver gel and dermal wound spray was applied immediately post.The following day, is clinical cleanser, trio, and spf.Used biogel once later in the day.We, the manufacturer of the device, requested the cooperation of our us importer (b)(4) for the investigation on this case.(b)(4) also represents us distributor and service center for el.En.Electronic engineering spa medical devices.We, the manufacturer of device, became aware of the event on march the 31st, 2023 by email from the us importer and, according to 21 cfr part 803 evaluated the event reportable because we have assumed the lesions to be a serious injury (on the side of caution).

Brand Name
DEKA SMARTXIDE TETRA
Common Device Name
DEKA SMARTXIDE TETRA
Manufacturer (Section D)
EL.EN. ELECTRONIC ENGINEERING S.P.A.
via baldanzese 17
calenzano, 50041
IT  50041
Manufacturer (Section G)
EL.EN. ELECTRONIC ENGINEERING S.P.A.
via baldanzese 17
calenzano, 50041
IT   50041
Manufacturer Contact
andrea checchi
via baldanzese 17
calenzano, firenze 50041
IT   50041
MDR Report Key16741829
Report Number3001431138-2023-00004
Device Sequence Number12373429
Product Code GEX
UDI-Device Identifier08057017760290
UDI-Public(01)08057017760290(11)220628
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K180193
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Remedial Action Other
Type of Report Initial
Report Date (Section B) 04/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberM118C1
Device Catalogue NumberM118C1
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/31/2023
Initial Report FDA Received Date04/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/07/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age34 YR
Patient SexFemale